Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 208, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 26, 2000, 5:31 PM EDT for Jones County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 26, 2000, 5:31 PM EDT (21:31 UTC)
- Expired
- Jun 26, 2000, 6:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jones County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -845 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 262132 SVRATL GAC169-262200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 531 PM EDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN JONES COUNTY IN CENTRAL GEORGIA * UNTIL 600 PM EDT * AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GRAY...OR ABOUT 15 MILES NORTHEAST OF MACON. THIS STORM IS NEARLY STATIONARY. LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3312 8354 3294 8359 3291 8338 3309 8342
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:15 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 26, 3:15 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT MON JUN 26 2000 LATE DUE LATE GUIDANCE. OF AVAILABLE GUIDANCE, PREVIOUS TREDNS CONTINUE OF STRONG NOTRERLIES WITH A SERIES OF SW WAVES CARVING OUT A TROF OVER THE MS VALLEY BY END OF PERIOD. ASSOCIATE FRONT MOVES INTO TN VALLY TUE AND STALLS THRU WEDNESDAY. THUS HIGHEST POPS N. LITTLE CHANGE IN THICKNESS BUT SLIGHT COOLING OF TEMPS DUE SLIGHT INCREASE CLOUDS AND PREIP. ATL 70/90/70/87/69 14353 AHN 69/90/69/85/68 14353 RMG 67/90/69/83/67 14353 CSG 71/91/73/89/71 23242 MCN 69/91/70/89/69 23243 .ATL...NONE.
In the hours before
Special weather statement, Jun 26, 4:37 PM EDT, 54 minutes before
GAZ052-066-067-074-078>080-085-086-089>093-097-098-102>108-111-112- 262137- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 437 PM EDT MON JUN 26 2000 ...SCATTERED STRONG THUNDERSTORMS ACROSS PARTS OF CENTRAL GEORGIA... SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO FORM ACROSS PARTS OF THE AREA THROUGH 545 PM. THE STRONGEST STORMS WILL AFFECT THE FOLLOWING COUNTIES...TROUP...MERIWETHER...CRISP...WILCOX...EMANUEL... TREUTLEN...MONTGOMERY...AND WHEELER. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WITH LOCALIZED STREET FLOODING...PEA SIZE TO POSSIBLY DIME SIZE HAIL...WINDS TO 40 MPH... AND INTENSE CLOUD TO GROUND LIGHTNING. RAINFALL TOTALS UP TO ONE OR TWO INCHES ARE POSSIBLE IN A SHORT AMOUNT OF TIME. NOEL
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:40 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 35 min |
| Jun 26, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 29 min |
| Jun 26, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Treutlen | 26 min |
| Jun 26, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Treutlen | 32 min |
| Jun 26, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 35 min |
| Jun 26, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 23 min |
| Jun 26, 7:49 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.